MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a 980 ventilator failed the power on self-test (post) and generated a diagnostic error message.The ventilator was not in use on a patient at the time of the reported event.The service engineer (se) inspected the device, replaced the breath delivery (bd) central processing unit (cpu) printed circuit board (pcb), and installed software.The se performed calibrations and extended self-testing on the device and all tests passed.
 
Additional Manufacturer Narrative
Failure investigation: investigation: the breath deliver (bd) printed circuit board (pcb) was returned for failure investigation.The part was visually inspected with no anomalies observed.The pcb was attached to the failure investigation test ventilator for analysis.The unit was placed in ventilation mode for a minimum of 24 hours with no alarms or errors observed.Conclusion: the reported event could not be replicated.There was no fault found.There was no malfunction or product deficiency identified.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key6730445
Report Number8020893-2017-07043
Device Sequence Number19175282
Product Code CBK
UDI-Device Identifier10884521171732
UDI-Public10884521171732
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980
Device Catalogue Number980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2017
Initial Date Received by Manufacturer 06/19/2017
Supplement Date Received by Manufacturer10/19/2017
Initial Report FDA Received Date07/20/2017
Supplement Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1